How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. R. Bora Your Own Question
Dr. R. Bora
Dr. R. Bora, Doctor
Category: Medical
Satisfied Customers: 5233
Experience:  Several years of clinical experience in all fields of Medicine.
11246089
Type Your Medical Question Here...
Dr. R. Bora is online now
A new question is answered every 9 seconds

I have BLE pitting edema and BLE petechiae from my ankles to

Customer Question

I have BLE pitting edema and BLE petechiae from my ankles to half way up to my knee. I recently had bilat. macular hemorrhages, thought to be caused by coughing and straining w/ BMs. Petechiae is new. No other bleeding from nose, gums, etc. Had laparascopic hysterectomy in July without any bleeding problems, but did have very heavy periods, reason for hyst. Any ideas? Have had labwork prior to hysterectomy and endoscopy last month, and I assume CBC was WNL.
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. R. Bora replied 7 years ago.
Hello, welcome to just answer and thank you for your question.

Bilateral pitting edema with petechiae may not be due to bleeding disorders but could be related to vasculitis or inflammation of blood vessels. For example: Vasculitis like thromboangitis obliterans is common amongst smokers. The petechiae could also be the result of an anticoagulant medicine, if you are taking any(like warfarin or heparin).

At this point, you should do a doppler sonography of the lower limbs to exclude any changes of vasculitis in the vessels of the lower extremity and also to exclude any associated venous insufficiency.

If you are a patient of kidney disease, you could have petechiae too. So, please check the serum urea and creatinine levels.

Please consult an MD as soon as possible and get investigated properly.

It was a pleasure assisting you.Please press the "GREEN ACCEPT" button to accept the answer. FEEDBACK and BONUS would be highly appreciated.
Customer: replied 7 years ago.

No anticoagulants of any kind. No kidney disease. I have been tested recently for scleroderma and everything was normal. In remote past have been tested for lupus and other autoimmune disorders and all have been normal. Just this year I have had new onset of GI problems with abd. distention, diarrhea, constipation, acid reflux, etc., new onset of intermittent pedal edema,(supposedly caused by too much sodium intake), hysterectomy due to abnormal bleeding, uncontrolled hyperlipidemia, pre-diabetes, bilat. macular hemorrhages supposedly due to coughing from acid reflux and straining with BMs, rash on face, upper chest and upper arms, being treated for rosacea, and now just in last few days, petechiae. Autoimmune d/o seems logical to explain all these sxs but labs are unremarkable. My grandmother had severe RA and her labs were always unremarkable. Is this a common problem, is it likely that I, too, could have false negative results? Could all these problems be related or do I have 50 different problems? None of it makes sense, I cannot figure out why all this is happening all at once, all of a sudden, with no previous problems prior to Jan. 2010. Please give me any ideas for diagnoses that you may have.

Expert:  Dr. R. Bora replied 7 years ago.
The multiple symptoms that your are having strongly indicate that you are having a systemic disorder. But as all the tests for autoimmune disease have came back as normal, you should also be checked for other systemic disorders like celiac disease or whipples. These can also present with intestinal / abdominal as well as muscle weakness, weight loss, anemia etc.
I guess you have been checked for Rh factor too. Sometimes, the Rh factor may not be positive and you would aonly get an elevated ESR and a CRP.
I think you should repeat some of the tests like CBC, ANA titer, CRP, RH factor, Anti ribosomal antibody, anti centromere antibody.

Sometimes autoimmune thyroid disorders like Graves disease or Hashimotos thyroiditis may present with abdominal symptoms due to high thyroid hormone levels. Please check your thyroid profile.
You should consult a team of doctors including an immunologist , rheumatologist and a hematologist. I think all your problems are related, its only that you are not getting the correct clue about the specific diagnosis.

It was a pleasure assisting you.Please press the "GREEN ACCEPT" button to accept the answer. FEEDBACK and BONUS would be highly appreciated.